Skip to Main content Skip to Navigation
Journal articles

A generalized stochastic differential utility

Abstract : This paper generalizes, in the setting of Brownian information, the Duffie-Epstein (1992) stochastic differential formulation of intertemporal recursive utility (SDU). We provide a utility functional of state-contingent consumption plans that exhibits a local dependency with respect to the utility intensity process (the integrand of the quadratic variation) and call it the generalized SDU. This mathematical generalization of the SDU permits, in fact, more flexibility in the separation between risk aversion and intertemporal substitution and allows to model asymmetry in risk aversion.We extensively use the backward stochastic differential equation theory to give sufficient conditions for comparative and absolute risk aversion behavior as well as aversion to specific directional risk. Additionally, we discuss whether our functional exhibits monotonicity to its information filtration argument. For purposes of illustration, we provide some applications to the consumption/portfolio strategy selection problem in a complete securities market.
Complete list of metadatas

https://hal-hec.archives-ouvertes.fr/hal-00485718
Contributor : Antoine Haldemann <>
Submitted on : Friday, May 21, 2010 - 3:35:33 PM
Last modification on : Thursday, March 19, 2020 - 12:26:02 PM

Identifiers

Collections

Citation

Ali Lazrak, Marie-Claire Quenez. A generalized stochastic differential utility. Mathematics of Operations Research, INFORMS, 2003, Vol.28, n°1, pp.154-180. ⟨10.1287/moor.28.1.154.14259⟩. ⟨hal-00485718⟩

Share

Metrics

Record views

429